Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2017, 1:19 PM PDT for Lincoln County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 1:19 PM PDT (20:19 UTC)
- Expired
- Jul 26, 2017, 2:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WUUS55 KVEF 262019
SVRVEF
NVC017-262100-
/O.NEW.KVEF.SV.W.0017.170726T2019Z-170726T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
119 PM PDT WED JUL 26 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Lincoln County in south central Nevada...
* Until 200 PM PDT
* At 117 PM PDT, a severe thunderstorm was located 9 miles southwest
of Rachel, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rachel and State Highway 375/Extraterrestrial Highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3755 11533 3737 11588 3740 11590 3777 11589
3799 11572
TIME...MOT...LOC 2017Z 235DEG 25KT 3758 11588
HAIL...1.00IN
WIND...60MPH
$$
STEELE1 follow-up statement
123
WWUS55 KVEF 262040
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
140 PM PDT WED JUL 26 2017
NVC017-262100-
/O.CON.KVEF.SV.W.0017.000000T0000Z-170726T2100Z/
Lincoln NV-
140 PM PDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR WEST CENTRAL LINCOLN COUNTY...
At 139 PM PDT, a severe thunderstorm was located over Rachel, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rachel and State Highway 375/Extraterrestrial Highway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3755 11533 3737 11588 3740 11590 3777 11589
3799 11572
TIME...MOT...LOC 2039Z 235DEG 25KT 3767 11572
HAIL...1.00IN
WIND...60MPH
$$
STEELEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:15 PM PDT, 4 minutes earlier.
Area forecast discussion, Jul 26, 1:15 PM PDT, 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 115 PM PDT Wed Jul 26 2017 .SYNOPSIS...With a moist airmass still in place, at least a slight chance of showers or storms will exist through this evening in most areas. Gradual drying and warming is expected through the rest of the work week. Another uptick in moisture and thunderstorm chances is expected this weekend into early next week. && .SHORT TERM...Today through Friday. Storms are developing once again this afternoon mainly across eastern Inyo...central Nye and Lincoln counties. Additional thunderstorms may still develop across the mountains of Clark county. Environment especially north of I-15 is characterized by moderate instability and relatively strong wind shear for our region this time of year (20-30 knots of effective shear). This means storms which develop will tend to move northward fairly swiftly, minimizing the flooding risk. But stronger shear interacting with moderate instability will also result in an elevated threat of hail and damaging wind gusts for the stronger storms that form. Activity will tend to lift northward through the evening, with best chances for precipitation becoming limited to Lincoln and central Nye counties by later this evening. Drier conditions are in store tomorrow and Friday with only minimal terrain driven convection anticipated across northern Lincoln and Mohave counties. Low level moisture never really gets scoured out, so it will remain a bit more humid than normal, but warming aloft will limit thunderstorm chances for most of the area, with just fair weather cumulus expected outside of the highest terrain. Temperatures will return to near normal Thursday and Friday. .LONG TERM...Saturday through Wednesday. Still anticipating another ramp up of convection and rain chances over the weekend as an inverted trough pushes westward across Arizona and into the Mojave Desert. There remains some timing differences on when the inverted trough will arrive and how much moisture it will bring with it, but widespread thunderstorm activity can again be expected through early next week as it moves through. Chances will begin to rise by Saturday afternoon as deeper moisture and Precipitable water values of 1-1.5" inches push into areas south of I-15. By Sunday and Monday, those values will rise to between 1.25-1.75" for the same areas, so flash flooding potential will be an increasing concern. Along with the incoming moisture, temperatures will begin trending downward Saturday onward, and stay below normal for most of the first half of next week. && .FIRE WEATHER...Conditions will be trending drier Thursday and Friday as slightly drier and more stable air moves into the region. Thunderstorm chances will be limited to mainly the higher terrain of Lincoln and Mohave counties. Temperatures will rise near to slightly above normal through Saturday before trending cooler as another surge of monsoonal moisture pushes in. Scattered to numerous thunderstorms return to the forecast Saturday evening onward, mainly east and south of Inyo County. && .HYDROLOGY...Creeks, streams and rivers in northern Inyo County have shown decreasing flows over the last couple of days. However, some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .AVIATION...For McCarran...Mainly southeast winds expected today, staying below 8kts for the most part...with the 00z-03Z timeframe having some possibility of winds up to 10kts. Will need to watch for the possibility of outflow winds though as thunderstorms develop mainly north and west of the airspace. Storms should stay away from the airport, with a small chance of a stray storm between 20z- 00z this afternoon. Similar conditions are expected Thursday, with considerably lower chances for storm activity. For the rest of southern Nevada, northwest Arizona and southeast California...Light, diurnal winds are expected to give way to enhanced south to southeast winds in most areas today. Shower/thunderstorm activity is expected again today, with the best chances over north and west of Las Vegas in Nye and Lincoln Counties, with just isolated storms elsewhere. Mainly light south to southwest winds are expected Thursday, with considerably lower chances for storm activity. && .SPOTTER INFORMATION STATEMENT...While storms may not be as widespread today, storms will still be possible over much of the region. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/LONG TERM...Outler AVIATION...Allen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:53 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 22 min |
| Jul 26, 2:52 PM PDT | Flash Flood Warning | VEF | Lincoln, Nye | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.